Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 5, 2011, 5:17 PM CDT for Camp County, Titus County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 5, 2011, 5:59 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:35 PM CDT | TSTM WND DMG | Mount Pleasant, TX | TREE REPORTED DOWN IN MT. PLEASANT DUE TO THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KSHV 052217
SVRSHV
TXC063-449-052315-
/O.NEW.KSHV.SV.W.0244.110605T2217Z-110605T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF LEESBURG...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 615 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT PLEASANT...AND MOVING
SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWSOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3303 9514 3304 9513 3320 9513 3339 9511
3335 9481 3290 9505 3298 9515
TIME...MOT...LOC 2217Z 347DEG 15KT 3320 9500
$$
VII1 follow-up statement
101
WWUS54 KSHV 052259
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT SUN JUN 5 2011
TXC063-449-052309-
/O.CAN.KSHV.SV.W.0244.000000T0000Z-110605T2315Z/
TITUS TX-CAMP TX-
559 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CAMP AND TITUS COUNTIES IS
CANCELLED...
LAT...LON 3303 9514 3304 9513 3320 9513 3339 9511
3335 9481 3290 9505 3298 9515
TIME...MOT...LOC 2259Z 347DEG 15KT 3303 9495
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:51 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 5, 3:51 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SUN JUN 5 2011
.DISCUSSION...
HEAT INDEX READINGS RANGING FROM 105 TO 108 OVER THE ADVISORY AREA
WILL LET IT CONTINUE THROUGH 7PM THIS EVENING. ELSEWHERE...UPPER 90S
TO LOW 100S KEEPING BELOW OUR CRITERIA. SKIES ARE PARTLY CLOUDY
WITH UPPER 90S AND A FEW TRIPLE DIGITS FOR ACTUAL AIR TEMP.
CLOUDS ARE ON THE INCREASE ESPECIALLY BLOW OFF FROM ON GOING
THUNDERSTORMS ALONG AND NORTH OF I-30. OLD BOUNDARIES FROM LAST
NIGHT/S STORMS LIGHTING UP NOW SOUTH OF I-30 IN NE TX. MUCH OF
THIS ACTIVITY WILL GO ON WELL INTO THE EVENING WITH A GOOD PUSH OF
A COOL POOL NOW UNDER THE THICKENING CLOUDS. TEXARKANA AND HOPE
ARE SEEING THE NEWEST DEVELOPMENT PUSH IN THIS HOUR. AND IT IS
ENCOURAGING TO THINK THAT SOME OF NW LA MAY GET IN ON THE ACTION
HOPEFULLY BY SUNSET. HAVE UPDATED THE FORECAST WITH A PRE PERIOD
AFTERNOON FOR CHANCE POPS THROUGH THIS EVENING. OTHER MORE ISOLATED
STORMS APPROACHING MONROE VICINITY ARE MOVING TO THE SW AROUND THE
LOW IN THE GULF. WHILE THE BIG NORTHERN PUSH HAS RESULTED FROM A
SHORT WAVE OVER THE GREAT LAKES EXTENDING DOWN ACROSS KN/OK. THE
TAIL OF THIS SHORT WAVE APPEARS TO HAVE DONE ITS WORK TODAY...BUT
ALREADY LOOKS TO RIDGING BACK OVER THE HIGH PLAINS.
MEANWHILE...THE LARGE UPPER RIDGE IS RATHER IN A STATE OF DISARRAY
WHICH SHOULD EFFECTIVELY CURTAIL THE EXTREME HEAT OF LATE. IN LIGHT
OF THIS FACT HAVE NOT EXTENDED THE HEAT ADVISORY INTO THE NEW WORK
WEEK. MODELS IN GOOD AGREEMENT ON THE DISMANTLING OF SAID HIGH
WITH MOISTURE FROM ALL SIDES.
A LARGE UPPER RIDGE IS BUILDING OVER THE ROCKIES NOW AND WILL
REESTABLISH THE BROAD SUMMER LIKE HIGH IN THE COMING DAYS...OVER
MUCH OF THE MID SOUTH AND SOUTHEAST U.S...BUT HEIGHTS ARE WAY OFF
OF LAST WEEKS 594...MORE LIKE 588 ON BOTH GFS AND EURO. THAT IS A
DECENT POSITION TO KEEP THE GULF OPEN FOR BUSINESS. NOT A DROUGHT
BUSTER...BUT MUCH BETTER THAN NO CHANCE. LOOK FOR LATE DAY
THUNDERSTORMS TO CONTINUE THIS WEEK AND THEN MAYBE TAPPER OFF BY
NEXT WEEKEND AS A LOW FORMS OUT OVER THE GULF...582 ON GFS AND A
DRIER PATTERN FOR US. HOWEVER...THE 584 LOW IN GULF HAS A CAVEAT
ON THE EURO WHICH BACK DOORS A COOL FRONT WITH A 1024MB SFC HIGH
OVER THE GREAT LAKES. THE GFS IS 1025MB ON THE SFC HIGH JUST HAS
NO BACK DOOR EFFECT WITH RAINFALL. WE/LL KNOW MORE WITH FUTURE
MODEL RUNS. /24/
&&
.AVIATION...
A SUMMER DAY MORE TYPICAL OF JULY AND AUGUST WITH VFR CONDITIONS AND
WIDELY SCATTERED TSTMS THAT DEVELOP DURING MID TO LATE AFTERNOON IN
THE HEAT OF THE DAY WITH VERY WEAK DISTURBANCES ACTING AS THE
TRIGGER MECHNANISM. EXPECT THESE TSTMS TO DISSIPATE SHORTY AFTER
SUNSET THIS SUNDAY EVENING WITH VFR CONDITIONS TO CONTINUE THROUGH
MONDAY AFTERNOON. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 99 72 97 71 / 40 20 20 20 20
MLU 74 98 72 97 69 / 20 20 20 20 20
DEQ 68 97 69 95 68 / 30 20 10 20 10
TXK 70 99 71 97 70 / 30 20 10 20 10
ELD 69 98 71 96 68 / 30 20 20 20 20
TYR 74 100 73 98 71 / 30 20 20 20 10
GGG 72 99 73 98 70 / 30 20 20 20 10
LFK 71 97 71 95 70 / 30 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ005-006-013-014-018>022.
OK...NONE.
TX...NONE.
&&
24/08Hazardous weather outlook, Jun 5, 12:15 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT SUN JUN 5 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AND WILL BE PRIMARILY BE LOCATED ALONG AND SOUTH OF I-20...SPREADING WESTWARD INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AS THEY DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED...TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE FOUR STATE AREA...DURING THE AFTERNOON AND EVENING HOURS EACH DAY. THE BEST COVERAGE OF THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF THE I-20 CORRIDOR...IN OUR AREAS NEAREST TO THE GULF. ANY STORMS THAT DEVELOP WILL LIKELY MOVE TO THE WEST...AND SOME MAY PRODUCE DAMAGING WINDS AS THEY DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 24
In the hours before
Special weather statement, Jun 5, 3:46 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN JUN 5 2011
LAZ021-052145-
CALDWELL-
346 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
COLUMBIA...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLUMBIA...DRIFTING SLOWLY
SOUTHWEST.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Jun 5, 4:03 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUN 5 2011
TXZ112-052200-
CASS-
403 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BIVINS...LINDEN...MCLEOD AND QUEEN CITY...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF LINDEN...OR 11 MILES
WEST OF ATLANTA...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Local storm report, Jun 5, 4:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST TEXARKANA 33.45N 94.02W
06/05/2011 M60 MPH MILLER AR ASOS
&&
20Local storm report, Jun 5, 4:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 4 NNW LINDEN 33.06N 94.39W
06/05/2011 CASS TX LAW ENFORCEMENT
TREES DOWN BETWEEN MARIETTA AND LINDEN...INCLUDING 20
INCH DIAMETER PINE BLOCKING ROADWAY.
&&
20Local storm report, Jun 5, 4:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG FOUKE 33.26N 93.89W
06/05/2011 MILLER AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE FOUKE AREA.
&&
20Local storm report, Jun 5, 4:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOPE 33.67N 93.59W
06/05/2011 HEMPSTEAD AR TRAINED SPOTTER
TREES AND LARGE LIMBS DOWN IN THE TOWN OF HOPE.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 28 min |
| Jun 4, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 38 min |
| Jun 4, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 44 min |
| Jun 4, 8:23 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Titus | 52 min |
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 60 min |
| Jun 5, 4:47 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus, Upshur | 58 min |
| Jun 5, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 62 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 42 min |
| Jun 5, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.